MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on images received from the distributor on (b)(6) 2023, revealing fractured material.As received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 1pk; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen core wire presented a tensile overload at approximately 0.1cm from the distal tip weld exposing the metallic core wire, which was visible through the stretched outer coil.A 35.5cm length of outer coil was stretched away from the guidewire but was still attached to the core body.The specimen presented kink/bend damage along the formed distal curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): as indicated in the dfu, instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.No patient information was provided.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Note: this medwatch report pertains to the second of two guidewires in the reported event.Medwatch report 2126666-2023-00083 captures the first guidewire.Event description: at the time of the event, the valve was crossed and a pigtail was in the left ventricle.Then, a safari wire needs to be inserted in the 6french pigtail to be placed in the left ventricle in order to bring the delivery system.At this step, the safari small wire could not be inserted in the pigtail hub.The j-straightener of the safari was used as usual to insert the safari in the pigtail hub.The safari could not be advanced in the pigtail and was stuck in the pigtail hub.By trying to advance the safari wire, the safari wire was damaged and the wire curve uncoiled.Another safari small wire was used for which the same problem occurred.This safari wire could not be advanced either.This safari small wire was damaged and the curve uncoiled.After failed attempts at inserting both wires, an extrasmall safari wire was used which was successfully inserted in the pigtail hub and the procedure could continue.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: another safari small wire was inserted which could not be inserted either so a safari extrasmall wire was used and could be successfully inserted.What is the next course of action?: the ds could be advanced on the extrasmall safari wire and the procedure continued.Good results.Patient present at time of event?: yes patient complications: no patient complications, patient is fine.
 
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the primary unique device identifier (udi) number in section d4.
 
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the brand name in section d1 and the catalog number in section d4.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18365658
Report Number2126666-2023-00084
Device Sequence Number7806369
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public(01)08714729887652(17)260618(10)7812909
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model NumberH74939407S0
Device Catalogue NumberH74939407S0
Device Lot Number7812909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date06/13/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown